Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 28, NWS Jackson, KY

July 1, 2015Clay County, Jackson County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 1, 2015, 10:20 PM EDT for Clay County, Jackson County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2015, 10:20 PM EDT (02:20 UTC)
Expired
Jul 2, 2015, 1:15 AM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Clay County, KY, Jackson County, KY

The radar

The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 10:20 PM EDTFLASH FLOODAnnville, KYEIGHT INCHES OF WATER REPORTED FLOWING OVER HIGHWAY 3630 NEAR BOND ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WGUS53 KJKL 020220
FFWJKL
KYC051-109-020515-
/O.NEW.KJKL.FF.W.0028.150702T0220Z-150702T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1020 PM EDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 115 AM EDT
    
* AT 1019 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SOURWOOD...SACKER GAP...HERD...PARROT...CARICO...WELCHBURG...
  CHESTNUTBURG...ROYRADER...SHEPHERDTOWN...MIDDLEFORK...HIGH KNOB...
  THOMAS...TYNER...SETTLE STORE...DABOLT...DATHA...MALCOMB...GREEN
  HILL...PEOPLES AND ANNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3727 8406 3728 8405 3730 8410 3732 8410
      3734 8411 3733 8414 3734 8414 3737 8397
      3737 8381 3735 8378 3734 8369 3731 8366
      3726 8377 3726 8403

$$

GREIF
2 follow-up statements
779 
WGUS73 KJKL 020324
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1124 PM EDT WED JUL 1 2015

KYC051-020333-
/O.CAN.KJKL.FF.W.0028.000000T0000Z-150702T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-
1124 PM EDT WED JUL 1 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN CLAY COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 3727 8406 3728 8405 3730 8410 3734 8411
      3734 8414 3735 8411 3737 8397 3737 8381
      3733 8379 3733 8383 3731 8388 3726 8390
      3726 8403

$$

KYC109-020515-
/O.CON.KJKL.FF.W.0028.000000T0000Z-150702T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON KY-
1124 PM EDT WED JUL 1 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR
SOUTHERN JACKSON COUNTY...

AT 1123 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN HAS ENDED ACROSS 
THE WARNED AREA BUT IT WILL STILL TAKE A WHILE FOR THE RUNOFF AND 
ANY FLOODING TO RECEDE. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HERD...PARROT...CARICO...WELCHBURG...ROYRADER...MIDDLEFORK...TYNER...
SETTLE STORE...DABOLT...DATHA...GREEN HILL...PEOPLES...ANNVILLE...
CORNELIUS...MAULDEN...NATHANTON...EGYPT...OLIN...DEESE AND EBERLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DO NOT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST 
FLOOD DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3727 8406 3728 8405 3730 8410 3734 8411
      3734 8414 3735 8411 3737 8397 3737 8381
      3733 8379 3733 8383 3731 8388 3726 8390
      3726 8403

$$

GREIF
468 
WGUS73 KJKL 020412
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1212 AM EDT THU JUL 2 2015

KYC109-020421-
/O.CAN.KJKL.FF.W.0028.000000T0000Z-150702T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON KY-
1212 AM EDT THU JUL 2 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN JACKSON COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3727 8406 3728 8405 3730 8410 3734 8411
      3734 8414 3735 8411 3737 8397 3737 8381
      3733 8379 3733 8383 3731 8388 3726 8390
      3726 8403

$$

GREIF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 8:30 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 1, 8:30 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
830 PM EDT WED JUL 1 2015

.UPDATE...
ISSUED AT 800 PM EDT WED JUL 1 2015

23Z SFC ANALYSIS SHOWS A WAVY FRONTAL BOUNDARY LYING ACROSS
EASTERN KENTUCKY. THIS IS KEEPING THE THREAT OF SHOWERS AND
THUNDERSTORMS GOING THROUGH THE EVENING. IT IS ALSO CONTRIBUTING
TO A SLOW MOVEMENT TO THE STRONGER STORMS AND...WHEN COMBINED
WITH TRAINING AND HIGH PWATS...LOCALIZED FLASH FLOODING IS A
THREAT THROUGH AT LEAST THE EVENING. THE HRRR SUGGESTS THAT THE
CURRENT CONVECTION WILL WANE LATER THIS EVENING BEFORE ANOTHER
WAVE OF LOW PRESSURE AND POTENTIALLY ORGANIZED CONVECTION MOVES
EAST ALONG THE FRONT TO DAMPEN THE START OF THURSDAY. GIVEN THE
MODE OF CONVECTION IN THIS SITUATION IT IS HARD TO BITE TOO HARD
ON ONE SOLUTION SO HAVE BROAD BRUSHED THIS SCENARIO A BIT IN THE
GRIDS FOR LATE TONIGHT...BUT IT DOES SEEM TO MATCH UP PRETTY WELL
WITH THE NEIGHBORS. HAVE ALSO ADDED A TOUCH OF FOG TO THE GRIDS
FOR LATE TONIGHT AND TWEAKED THE NEAR TERM T AND TD GRIDS PER THE
LATEST OBS/TRENDS. THESE HAVE BEEN SENT TO THE NDFD AND WEB
SERVERS ALONG WITH A FRESHENED SET OF ZONES. AN UPDATED HWO
HIGHLIGHTING THE ISOLATED HEAVY RAIN CONCERNS WILL BE ISSUED
SHORTLY.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 347 PM EDT WED JUL 1 2015

FRONTAL ZONE REMAINS STRETCHED ACROSS EASTERN KENTUCKY THIS
AFTERNOON...FROM NEAR PAINTSVILLE...OVER TO STANTON. ACTIVITY HAS
INCREASED ALONG THIS CONVERGENCE ZONE THIS AFTERNOON...BUT LIMITED
INSTABILITY AND SHEAR IS KEEPING EVERYTHING FAIRLY WEAK COMPARED
WITH THE PAST FEW DAYS. OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION
CONTINUES TO PUSH EAST WITH A BAND OF RAIN AND WILL BE EXITING
EASTERN KENTUCKY OVER THE NEXT 2 TO 4 HOURS.

QUESTION THEN TURNS TO WHAT HAPPENS OVERNIGHT. IT APPEARS WE MAY
SEE MOST OF THE CURRENT ACTIVITY ALONG THE FRONTAL BOUNDARY DIE
OFF AS INSTABILITY DECREASES THIS EVENING. THEN WE WILL TURN
UPSTREAM TO SEE WHAT CONVECTION FIRES OFF OVER THE PLAINS AND
EXACTLY WHERE THIS OCCURS. MODELS REMAIN VARIABLE ON TRACK OF MCS
TONIGHT. GOING TO STAY FAIRLY CLOSE TO PREVIOUS FORECAST AND MAKE
VERY FEW CHANGES GIVEN THE DEGREE OF UNCERTAINTY ON HOW TONIGHT
WILL EVOLVE. ANY MCS WOULD LIKELY BE APPROACHING THE AREA TOWARDS
DAYBREAK...SO HAVE GONE WITH THE HIGHEST POPS LATE TONIGHT.
WHATEVER IS LEFT FROM OVERNIGHT MCS MAY TRACK ACROSS THE AREA ON
THURSDAY...KEEPING THE WEATHER VERY UNSETTLED. A SHORTWAVE TROUGH
WILL PUSH ACROSS THE AREA THURSDAY NIGHT...KEEPING THE THREAT OF
RAIN GOING. DESPITE THE PERSISTENT WET WEATHER...TOO MUCH
UNCERTAINTY ON RAINFALL AMOUNTS TO GO WITH A FLOOD WATCH AT THIS
POINT. WILL JUST MAINTAIN THE MENTION OF LOCALLY HEAVY RAIN IN THE
HWO. PW'S ARE FAIRLY HIGH WITH A STALLED FRONTAL BOUNDARY OVER THE
REGION. THUS...IF WE CAN GET SOME TRAINING STORMS...THEN A BETTER
FLOODING THREAT MAY BE REALIZED.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 354 PM EDT WED JUL 1 2015

PERIOD BEGINS WITH DECENT AGREEMENT IN THE OVERALL TROUGH STILL
SET UP ACROSS THE EASTERN CONUS AND STRONG RIDGE IN THE WESTERN
CONUS. MODELS ARE DIFFERING IN THE AMPLITUDE OF THE SHORTWAVE
ENERGY DROPPING SE INTO THE REGION. THIS COULD HAVE IMPLICATIONS
ON THE OVERALL SURFACE FEATURES THAT DEVELOP DURING THE FIRST
PORTION OF THE LONG TERM. THEN TOWARD THE END OF THE PERIOD THE
PATTERN LOOKS TO SHIFT FROM LONG WAVE TROUGH TO WEAKER TROUGHING
ACROSS THE EAST WHILE RIDGING BREAKS DOWN IN THE WESTERN US.
MODELS CONTINUE TO VERY IN THIS PERIOD...HOWEVER AGREE WITH A
OVERALL CHANGE IN THE PATTERN.

SURFACE BOUNDARY WILL CONTINUE TO MEANDER ACROSS THE REGION
THROUGH THE FIRST PART OF THE LONG TERM. THERE REMAINS A FAIR
AMOUNT OF VARIABILITY IN EXACT LOCATION OF THE BOUNDARY FROM MODEL
TO MODEL. THIS WILL LEAD TO CONTINUED UNSETTLED CONDITIONS ACROSS
THE REGION. GIVEN THIS QUASI-STATIONARY BOUNDARY AND MULTIPLE
UPPER LEVEL DISTURBANCES WILL LEAD TO POTENTIAL HEAVY RAINFALL
OVER SOME AREAS THROUGH THE PERIOD...HOWEVER A FAIR AMOUNT OF
UNCERTAINTY STILL EXISTS IN EXACT LOCATION OF HEAVIEST QPF.
ANOTHER COLD FRONT APPROACHES DURING THE LATE PORTION OF THE
PERIOD THAT WILL INCREASE POPS SLIGHTLY LATE TUESDAY INTO
WEDNESDAY. GIVEN VARIABILITY IN THE FRONT AND OVERALL PATTERN
CHANGE STUCK CLOSE TO MODEL BLENDS IN THE LONG TERM FORECAST.
OVERALL TEMPERATURES THROUGH THE PERIOD WILL REMAIN NEAR TO BELOW
NORMAL GIVEN THE UNSETTLED PATTERN AND TROUGH.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 830 PM EDT WED JUL 1 2015

SME AND LOZ WILL LIKELY BE AFFECTED BY THE EVENING STORMS...WHILE
THE REST OF THE TAF SITES WILL SEE VFR CONDITIONS RETURN DURING
THE MID AND LATE EVENING HOURS. HOWEVER...CIGS WILL LIKELY COME
BACK DOWN TONIGHT AS A FRONTAL ZONE REMAINS DRAPED ACROSS EASTERN
KENTUCKY. THUS...EXPECT CLOUDS TO LOWER THROUGH THE NIGHT FALLING
BACK TO AT OR NEAR IFR FOR MOST PLACES BY THE EARLY MORNING HOURS
OF THURSDAY. IT IS ALSO POSSIBLE STRATUS COULD BUILD DOWN ONTO
THE RIDGES...CREATING SOME POCKETS OF DENSE FOG FOR OUR MOUNTAIN
TOP AIRPORTS. UNCERTAINTY REMAINS FOR THE LATTER PART OF THE NIGHT
INTO THURSDAY MORNING WITH RESPECT TO A POTENTIAL FOR RENEWED
CONVECTION FROM AN MCS THAT MAY ORGANIZE UPSTREAM. DEPENDING ON
WHERE THIS FEATURE TRACKS...WE COULD GET MORE RAIN/STORMS LATE
TONIGHT INTO THURSDAY MORNING. HOWEVER...TOO MUCH UNCERTAINTY AT
THIS TIME TO JUMP TO HARD ON THIS IDEA SO FOR NOW HAVE ADDED VCSH
AND VCTS TO THE SOUTHERN TAF SITES FOR LATE TONIGHT THROUGH
THURSDAY MORNING. OUTSIDE OF ANY STORMS...WINDS WILL BE LIGHT...AT
AROUND 5 KTS OR LESS...AND GENERALLY FROM THE SOUTHWEST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GREIF
SHORT TERM...KAS
LONG TERM...DJ
AVIATION...GREIF
Hazardous weather outlook, Jul 1, 8:35 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
835 PM EDT WED JUL 1 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-030345-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
835 PM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. THE
STRONGEST OF THESE WILL CONTAIN HEAVY TO EXCESSIVE RAINS THAT
COULD LEAD TO LOCALIZED FLOODING.

THUNDERSTORMS ARE POSSIBLE AGAIN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM THURSDAY THROUGH
TUESDAY.

IN ADDITION...LOCALLY HEAVY RAIN IS A CONCERN FROM THURSDAY
THROUGH SUNDAY...LEADING TO THE POSSIBILITY OF MINOR FLOODING.
THE GREATEST THREAT WILL BE FOR THOSE LOCATIONS THAT SEE
THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF EXCESSIVE RAIN
OR FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE.

KAS/GREIF

In the hours before

Local storm report, Jul 1, 8:39 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
839 PM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      NANCY                   37.07N 84.75W
07/01/2015                   PULASKI            KY   NWS EMPLOYEE

            A WEATHER SERVICE EMPLOYEE REPORTED THAT HE OBSERVED 6 TO
            12 INCHES OF WATER FLOWING ACROSS BURNETT ROAD IN NANCY.

&&

AR
Local storm report, Jul 1, 9:18 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
918 PM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      SOMERSET                37.08N 84.61W
07/01/2015                   PULASKI            KY   911 CALL CENTER

            NUMEROUS ROADS WERE CLOSED OR IMPASSABLE DUE TO FLOODING
            IN SOUTHERN PULASKI COUNTY. THE LIST OF ROADS INCLUDES
            SLATE BRANCH ROAD...OAK HILL ROAD...AND HWY 192. THERE
            WERE ALSO REPORTS AND PHOTOGRAPHS OF AUTOMOBILES STRANDED
            IN FLOOD WATERS ON HIGHWAY 27 IN SOMERSET.

&&

AR
Local storm report, Jul 1, 9:37 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
937 PM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TORNADO          NANCY                   37.07N 84.75W
07/01/2015                   PULASKI            KY   NWS STORM SURVEY

            A WEATHER SERVICE STORM SURVEY CONFIRMED THAT AN EF0
            TORNADO BRIEFLY TOUCHED DOWN NEAR NANCY. THE TORNADO
            DAMAGED A BARN AND DOWNED SEVERAL TREES. MORE DETAILS
            WILL BE FORTHCOMING.

&&

AR
Local storm report, Jul 1, 9:38 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
938 PM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TORNADO          NANCY                   37.07N 84.75W
07/01/2015                   PULASKI            KY   NWS STORM SURVEY

            A WEATHER SERVICE STORM SURVEY CONFIRMED THAT AN EF0
            TORNADO BRIEFLY TOUCHED DOWN NEAR NANCY. THE TORNADO
            DAMAGED A BARN AND DOWNED SEVERAL TREES. MORE DETAILS
            WILL BE FORTHCOMING.

0401 PM     TSTM WND DMG     1 E FAUBUSH             37.07N 84.81W
07/01/2015                   PULASKI            KY   LAW ENFORCEMENT

            BARN AND TREES BLOWN DOWN NEAR THE INTERSECTION OF KY-196
            AND KY-1664.

0815 PM     FLASH FLOOD      NANCY                   37.07N 84.75W
07/01/2015                   PULASKI            KY   NWS EMPLOYEE

            A WEATHER SERVICE EMPLOYEE REPORTED THAT HE OBSERVED 6 TO
            12 INCHES OF WATER FLOWING ACROSS BURNETT ROAD IN NANCY.

0915 PM     FLASH FLOOD      SOMERSET                37.08N 84.61W
07/01/2015                   PULASKI            KY   911 CALL CENTER

            NUMEROUS ROADS WERE CLOSED OR IMPASSABLE DUE TO FLOODING
            IN SOUTHERN PULASKI COUNTY. THE LIST OF ROADS INCLUDES
            SLATE BRANCH ROAD...OAK HILL ROAD...AND HWY 192. THERE
            WERE ALSO REPORTS AND PHOTOGRAPHS OF AUTOMOBILES STRANDED
            IN FLOOD WATERS ON HIGHWAY 27 IN SOMERSET.

&&

AR
Local storm report, Jul 1, 9:58 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
958 PM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       1 S SOMERSET            37.07N 84.61W
07/01/2015  E2.00 INCH       PULASKI            KY   PUBLIC

            A MEMBER OF THE PUBLIC ESTIMATED THAT OVER 2 INCHES OF
            RAIN HAD FALLEN AT HER RESIDENCE NEAR SOMERSET SINCE
            AROUND 8 PM.

&&

AR
Local storm report, Jul 1, 10:00 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1000 PM EDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HEAVY RAIN       1 S SOMERSET            37.07N 84.61W
07/01/2015  E2.00 INCH       PULASKI            KY   PUBLIC

            A MEMBER OF THE PUBLIC ESTIMATED THAT OVER 2 INCHES OF
            RAIN HAD FALLEN AT HER RESIDENCE NEAR SOMERSET SINCE
            AROUND 8 PM. CORRECTED TIME OF REPORT.

&&

AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:40 PM EDTAreal Flood AdvisoryJKLPulaski3 hr
Jul 1, 9:08 PM EDTFlash Flood WarningJKLPulaski3 hr
Jul 1, 9:17 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Pulaski, Rockcastle3 hr
Jul 1, 10:15 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Owsley, Perry3 hr
Jul 1, 10:55 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more53 hr
Jul 2, 5:53 AM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski, Wayne, Whitley3 hr
Jul 2, 8:40 AM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Wayne, Whitley3 hr
Jul 2, 11:06 AM EDTAreal Flood AdvisoryJKLBreathitt, Estill, Jackson, Lee, Menifee, Montgomery and 3 more3 hr
Jul 2, 11:37 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 2 more3 hr
Jul 2, 4:16 PM EDTAreal Flood AdvisoryJKLEstill3 hr
Jul 2, 4:50 PM EDTAreal Flood AdvisoryJKLMontgomery3 hr
Jul 2, 5:30 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne3 hr
Jul 2, 5:49 PM EDTSpecial Weather StatementJKLFleming56 min
Jul 2, 5:50 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan3 hr
Jul 2, 6:19 PM EDTFlash Flood WarningJKLMontgomery3 hr
Jul 2, 6:53 PM EDTAreal Flood AdvisoryJKLBath, Menifee, Morgan, Rowan3 hr
Jul 2, 7:43 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Morgan3 hr

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.